Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 15, 2021, 9:40 PM EDT for Warren County, Pennsylvania. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 9:40 PM EDT (01:40 UTC)
- Expired
- Jul 15, 2021, 10:30 PM EDT
- In force
- 50 min
- Issued by
- NWS State College, PA
County Warren County, PA
The radar
The Buffalo radar (KBUF), 129 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.9
The text
As transmitted.
441
WWUS81 KCTP 160140
SPSCTP
Special Weather Statement
National Weather Service State College PA
940 PM EDT Thu Jul 15 2021
PAZ004-005-160230-
McKean PA-Warren PA-
940 PM EDT Thu Jul 15 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MCKEAN AND WARREN
COUNTIES UNTIL 1030 PM EDT...
At 940 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Russell to near Warren to Grand Valley. Movement
was to the east at 30 mph.
Wind gusts of 50 to 55 mph are possible.
Strong thunderstorms will be near...
Chapman State Park around 945 PM EDT.
Warren, Warren South and Russell around 950 PM EDT.
Scandia around 1000 PM EDT.
Kinzua Dam around 1005 PM EDT.
Sheffield around 1025 PM EDT.
Bradford, Marshburg and Ludlow around 1030 PM EDT.
Other locations impacted by these storms include Tidioute, Starbrick,
Clarendon, University Of Pittsburgh - Bradford and Lewis Run.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4186 7929 4200 7915 4200 7854 4179 7874
4162 7905 4163 7961
TIME...MOT...LOC 0140Z 270DEG 25KT 4198 7908 4184 7924 4168 7946
$$
DangeloWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 7:53 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 15, 7:53 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service State College PA 753 PM EDT Thu Jul 15 2021 .SYNOPSIS... A weakening cold front is approaching from the Great Lakes. It is expected to stall out north of the state on Friday, then push slowly south across the region during the first half of the weekend. A slow moving upper trough is likely to linger over the area into much of next week. && .NEAR TERM /UNTIL 7 AM FRIDAY MORNING/... Very isolated SHRA from diurnal heating are just about gone. The forcing from the approaching cold front is decent but not all that robust. Most CAMs do continue to bring the currently- advancing line of TSRA into the far NW corner of the CWA within an hour or two. These should dwindle as they get much farther into Central PA without daytime heating to help. The front will also be slowing down and lack of lift will also be a negative for deep convection. Have made small tweaks mainly to timing based on radar trends and CAM projections. Fog may form over some of the area overnight, but sun and some drying has decreased the moisture on the ground and in the llvls in general. Wind will also be non-zero for at least the NW half of the area, but does go calm in the SE. We will hold off on including fog at this time. Prev... Isolated showers dotting the landscape across the southern 2/3 of central PA,and an isold tsra cannot be ruled out through early this evening in the very warm and conditionally unstable air mass. Thermal trough over the Piedmont region may provide the best environment for isold T this aftn over Lancaster/York counties. An isolated late day tstorm is also possible over the northwest in association with falling heights and low level moisture return ahead of upstream trough over the Grt Lks. Approaching cold front is still progged to stall out just north of PA tonight, bringing a lingering chance of showers overnight across the northwest counties. Otherwise, fair and warm wx is expected. Mins will range from the mid 60s north to the lower 70s southeast. && .SHORT TERM /7 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... Quasi-stationary front over the northern tier of PA will be the focus for convection Friday (and Saturday). Convective chances remain highest over northwest half of PA Friday afternoon just south of the stationary boundary. A plume of 1.75 to 2.00" PW propagates across the region by Friday night and Saturday, bringing max coverage and highest intensity of convective rainfall, and raising potential flood concerns again for areas that have been very wet lately. Day 3 Excessive Rainfall SLGT risk covers the Susq River Valley, and this is well placed. Model 850mb temps support highs in the low to mid 90s Friday with some spots possibly tickling 100F heat indices. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Some model timing differences emerge with respect to the sfc cyclone and associated cold frontal passage on Sat, with the GFS faster and the ECMWF slower, with more lingering rain on Sunday. Most of the rain looks to fall along the southern and eastern periphery of the CWA, where an avg of 0.25 is forecast on Sun. By Monday and Tuesday, a ridge will build over the central/western US and longwave trough will deepen over the East. This will put central PA back in lower heights and a potentially unsettled air mass, although the air will be cooler and drier as it moves in from the northwest. Continued to knock temps/dewpoints down slightly vs the NBM Mon-Tue under the influence of cold air advection. Reinforcing cold fronts look to keep temps slightly below avg and a chance for periods of showers/storms through mid-late week. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... VFR conditions will prevail overnight everywhere except BFD. A stray evening shower is possible in the vicinity of MDT and LNS, but no significant/sustained reductions are anticipated. Continuing to monitor a line of showers and storms moving into NW PA as of 00Z. Expect the line to weaken in time, but rain and possibly a rumble of thunder are possible in the 03-04Z timeframe. Less fog is expected tonight vs last night, with slightly more wind in the lowest 3kft AGL. MVFR-IFR cigs are likely in BFD predawn hours Fri. Going with prevailing MVFR for now, but would not be surprised if cigs dip below 1kft around daybreak. Scattered SHRA and TSRA will develop across the northwest Fri late morning and afternoon, and spread east/southeast through the afternoon. Have added VCSH to everywhere except SE airfields, but most widespread activity is expected in the NW. Will wait to add VCTS or -TSRA when confidence in timing increases. VFR will prevail everywhere by Friday afternoon, with ceilings gradually lowering in the northern mountains overnight. Outlook... Sat...Restrictions possible in SHRA/TSRA Sun...Showers gradually sag southeast, reductions possible. Mon-Tue...Isolated to scattered P.M. showers/t-storms. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir/Fitzgerald NEAR TERM...DeVoir/Fitzgerald/Dangelo SHORT TERM...DeVoir/Fitzgerald LONG TERM...Dangelo/Colbert/Gutierrez AVIATION...Colbert/Banghoff/Mulhern
Hazardous weather outlook, Jul 15, 4:20 AM EDT, 17 hours 20 minutes before
Hazardous Weather Outlook National Weather Service State College PA 420 AM EDT Thu Jul 15 2021 PAZ019-024>028-033>036-045-046-049>053-056>059-063>066-160830- Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset- Bedford-Fulton-Franklin-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- 420 AM EDT Thu Jul 15 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heavy rainfall from thunderstorms may cause isolated flooding problems Saturday afternoon or evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004-160830- Warren- 420 AM EDT Thu Jul 15 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Strong to severe thunderstorms with gusty winds are possible this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heavy rainfall from thunderstorms may cause isolated flooding problems Friday afternoon or evening and again Saturday afternoon or evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ005-006-010>012-017-018-037-041-042-160830- McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Tioga-Northern Lycoming-Sullivan- 420 AM EDT Thu Jul 15 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heavy rainfall from thunderstorms may cause isolated flooding problems Friday afternoon or evening and again Saturday afternoon or evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 15, 9:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
940 PM EDT Thu Jul 15 2021
PAZ004-005-160230-
McKean PA-Warren PA-
940 PM EDT Thu Jul 15 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MCKEAN AND WARREN
COUNTIES UNTIL 1030 PM EDT...
At 940 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Russell to near Warren to Grand Valley. Movement
was to the east at 30 mph.
Wind gusts of 50 to 55 mph are possible.
Strong thunderstorms will be near...
Chapman State Park around 945 PM EDT.
Warren, Warren South and Russell around 950 PM EDT.
Scandia around 1000 PM EDT.
Kinzua Dam around 1005 PM EDT.
Sheffield around 1025 PM EDT.
Bradford, Marshburg and Ludlow around 1030 PM EDT.
Other locations impacted by these storms include Tidioute, Starbrick,
Clarendon, University Of Pittsburgh - Bradford and Lewis Run.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4186 7929 4200 7915 4200 7854 4179 7874
4162 7905 4163 7961
TIME...MOT...LOC 0140Z 270DEG 25KT 4198 7908 4184 7924 4168 7946
DangeloThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:22 PM EDT | Flood Watch | CTP | Cameron, Clinton, Elk, Lycoming, McKean, Potter and 3 more | 21 min |
| Jul 16, 1:46 PM EDT | Flash Flood Watch | CTP | Adams, Cameron, Clinton, Columbia, Dauphin, Elk and 12 more | 32 hr |
| Jul 16, 1:59 PM EDT | Special Weather Statement | CTP | Montour | 31 min |
| Jul 16, 2:05 PM EDT | Areal Flood Advisory | CTP | Lycoming, Sullivan | 2 hr |
| Jul 16, 2:18 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 42 min |
| Jul 16, 2:29 PM EDT | Special Weather Statement | CTP | Montour | 31 min |
| Jul 16, 2:52 PM EDT | Special Weather Statement | CTP | Potter | 23 min |
| Jul 16, 2:59 PM EDT | Areal Flood Advisory | CTP | Columbia, Montour, Northumberland | 2 hr |
| Jul 16, 2:59 PM EDT | Special Weather Statement | CTP | Columbia | 31 min |
| Jul 16, 3:14 PM EDT | Special Weather Statement | CTP | Potter | 31 min |
| Jul 16, 3:19 PM EDT | Special Weather Statement | CTP | Montour | 26 min |
| Jul 16, 3:22 PM EDT | Special Weather Statement | CTP | Juniata, Perry | 38 min |
| Jul 16, 3:54 PM EDT | Special Weather Statement | CTP | Clearfield | 36 min |
| Jul 16, 4:07 PM EDT | Special Weather Statement | CTP | Clearfield | 38 min |
| Jul 16, 4:11 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 49 min |
| Jul 16, 4:18 PM EDT | Special Weather Statement | CTP | Tioga | 42 min |
| Jul 16, 4:20 PM EDT | Flash Flood Warning | CTP | Columbia, Montour, Northumberland, Union | 85 min |
| Jul 16, 4:29 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 46 min |
| Jul 16, 4:30 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 45 min |
| Jul 16, 4:47 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 43 min |
| Jul 16, 4:57 PM EDT | Special Weather Statement | CTP | Clinton | 33 min |
| Jul 16, 4:59 PM EDT | Areal Flood Advisory | CTP | Lycoming, Tioga | 2 hr |
| Jul 16, 5:10 PM EDT | Areal Flood Advisory | CTP | Sullivan | 3 hr |
| Jul 16, 5:13 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 32 min |
| Jul 16, 5:25 PM EDT | Special Weather Statement | CTP | Carbon | 20 min |
| Jul 16, 5:31 PM EDT | Flash Flood Warning | CTP | Sullivan | 108 min |
| Jul 16, 5:32 PM EDT | Special Weather Statement | CTP | Clinton | 28 min |
| Jul 16, 5:44 PM EDT | Special Weather Statement | CTP | Centre | 31 min |
| Jul 16, 6:01 PM EDT | Special Weather Statement | CTP | Centre | 29 min |
| Jul 16, 6:02 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 45 min |
| Jul 16, 6:31 PM EDT | Special Weather Statement | CTP | Union | 29 min |
| Jul 16, 6:52 PM EDT | Special Weather Statement | CTP | Columbia | 23 min |
| Jul 16, 6:57 PM EDT | Special Weather Statement | CTP | Union | 33 min |
| Jul 16, 7:15 PM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Montour, Northumberland, Snyder, Union | 2 hr |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.